Alert archive / California / Wind Advisories in 2009

Wind Advisory 3, NWS Sacramento, CA

February 17, 2009

NWS Sacramento, CA issued this wind advisory at Feb 17, 2009, 11:09 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2009, 11:09 AM PST (19:09 UTC)
Expired
Feb 17, 2009, 4:00 PM PST
In force
5 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 171909
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1109 AM PST TUE FEB 17 2009


CAZ016>019-180000-
/O.NEW.KSTO.WI.Y.0003.090217T1909Z-090218T0000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
1109 AM PST TUE FEB 17 2009

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY ALONG WITH
THE NORTHERN SAN JOAQUIN VALLEY AND THE DELTA REGION...WHICH IS IN
EFFECT UNTIL 4 PM PST THIS AFTERNOON.

A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL MOVE INLAND
TODAY BRINGING WINDY CONDITIONS IN THE VALLEY AND DELTA REGION
AHEAD OF IT. SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
WILL BE POSSIBLE THIS AFTERNOON.

WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA IN MOST
AREAS BY THIS EVENING.

WINDS OF THIS SPEED CAN BLOW LIGHTER OBJECTS AWAY IF NOT SECURED.
IN ADDITION...STRONG WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES.

$$
HSO
1 follow-up statement
000 
WWUS76 KSTO 172344
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
344 PM PST TUE FEB 17 2009


CAZ016>019-180045-
/O.EXP.KSTO.WI.Y.0003.000000T0000Z-090218T0000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
344 PM PST TUE FEB 17 2009

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEYS
ALONG WITH THE DELTA AND THE NORTHERN SAN JOAQUIN VALLEY WILL
EXPIRE AT 4 PM PST THIS AFTERNOON.

SOUTHEASTERLY WIND SPEEDS HAVE DECREASED TO 10 TO 25 MPH WITH
GUSTS UP TO 30 MPH THIS AFTERNOON WHICH IS BELOW ADVISORY
CRITERIA. THE WINDS ARE EXPECTED TO CONTINUE TO DECREASE THIS
EVENING.

$$
HSO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 9:45 AM PST, 1 hour 24 minutes earlier.

Area forecast discussion, Feb 17, 9:45 AM PST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
945 AM PST TUE FEB 17 2009

.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE TWO UPPER LEVEL LOWS
ALONG THE WEST COAST THIS MORNING...WITH ONE GRADUALLY MOVING INTO
NORTHERN CALIFORNIA AND THE SECONDARY LOW RETROGRADING OFF THE
WASHINGTON COAST.  THEREFORE...EXPECT WIDESPREAD SHOWERS TO CONTINUE
ACROSS NORTHERN CALIFORNIA TODAY.  CURRENT RADAR IMAGERY IS SHOWING
THESE WIDESPREAD SHOWERS...AND TWO BANDS OF HEAVIER PRECIPITATION.
THE FIRST OF WHICH IS MOVING UP THROUGH NAPA COUNTY INTO YOLO AND
COLUSA COUNTIES...WHILE THE SECOND ONE IS IN THE STOCKTON
AREA...EXTENDING INTO THE MOTHERLODE AND SIERRA BEFORE CURVING UP
BACK INTO THE NORTHERN SACRAMENTO VALLEY.  ALTHOUGH THE KDAX ONE
HOUR PRECIPITATION RATES HAVE BEEN AS HIGH AS .75 AN INCH PER
HOUR...LOCAL GAUGES ARE SEEING RATES FOR THE MOST PART LESS THAN A A
TENTH OF AN INCH PER HOUR OR A QUARTER OF A INCH PER HOUR AT BEST.
THEREFORE...BELIEVE SOME BRIGHT BANDING MAY BE OCCURRING...BUT WILL
CLOSELY BE MONITORING THE SITUATION TODAY FOR SOME LOCALIZED URBAN
AND SMALL STREAM FLOODING.

HAVE ALSO RECEIVED SOME CALLS FROM THE NORTHERN SACRAMENTO VALLEY
AND SURROUNDING FOOTHILLS OF A RAIN SNOW MIX DOWN 700 FEET.  BELIEVE
SOME COLDER AIR REMAINS TRAPPED IN THESE NORTHERN VALLEYS AND
FOOTHILLS...CREATING THESE LOCALLY LOWER SNOW LEVELS.  KDAX IS
SHOWING SOUTHEAST WINDS ON THE VAD...WHICH MAY ALSO BE DRAWING SOME
OF THE COLDER AIR DOWN THE MOUNTAINS.  THEREFORE...HAVE UPDATED THE
FORECAST THIS MORNING TO LOWER SNOW LEVELS SOME...WITH THEM
INCREASING TO AROUND 2500 FEET IN THE NORTH AND 3000 FEET IN THE
MOTHERLODE BY THIS AFTERNOON.  HOWEVER...LOCALLY LOWER SNOW LEVELS
MAY BE POSSIBLE THROUGH THE DAY...ESPECIALLY WITH THE CONVECTIVE
NATURE OF THE SHOWERS.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY.  THE COAST AND
THE BAY AREA HAVE ALREADY SEEN SOME ACTIVITY...WITH SMALL TO
MODERATE SIZE HAIL REPORTED.  THEREFORE...WILL CLOSELY MONITOR ALL
STORMS THAT MAY FORM OR MOVE INTO THE NORTHERN INTERIOR TODAY.
BELIEVE AREAS IN A AROUND RED BLUFF AND SOUTHWARD WILL HAVE THE BEST
CHANCE OF SEEING SOME OF THESE THUNDERSTORMS.  OTHERWISE...EXPECT
ANOTHER COOL AND BREEZY DAY ACROSS THE REGION...WITH NO OTHER
UPDATES PLANNED AT THIS TIME.  PALMER

&&

.AVIATION...WIDESPREAD SHOWERS WILL CONTINUE INTO TONIGHT AS THE LOW
MOVES THROUGH THE AREA.  ISOLATED THUNDERSTORMS WITH HEAVY
RAIN...HAIL AND GUSTY WINDS ARE POSSIBLE IN THE VALLEY AND FOOTHILLS
TODAY.  LIGHT AND VARIABLE WINDS NEAR KRDD...CREATING LLWS VCNTY
KRDD TIL 21Z. VFR TO MVFR CEILINGS EXCEPT ISOLATED IFR CONDITIONS IN
THE VALLEY...MVFR/IFR CIGS IN FOOTHILLS WITH MTNS OBSCURED TODAY.
SNOW LEVEL AROUND 1000 FEET AROUND REDDING THIS MORNING AND AROUND
2500 FEET ELSEWHERE.

AT KSMF...NOT EXPECTING TS TO IMPACT TERMINAL THIS AFTN...BUT GOOD
PROBABILITY THAT TS MAY AFFECT APPROACH ROUTES. BEST CHANCE OF TS
ARE FARTHER S TOWARD KSCK WHERE PERIODS OF CLEARING CLOUDS MAY
ALLOW INCREASED TS DEVELOPMENT.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...WINTER STORM WARNING UNTIL 4 PM PST FOR WEST SLOPE NORTHERN
   SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK.
...WINTER WEATHER ADVISORY UNTIL 4 PM PST FOR MOUNTAINS SOUTHWESTERN
   SHASTA COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE AREA/NORTHERN
   SHASTA COUNTY-BURNEY BASIN/EASTERN SHASTA COUNTY.

&&
Hazardous weather outlook, Feb 17, 5:45 AM PST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
545 AM PST TUE FEB 17 2009

CAZ013>019-063-064-066>069-181500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
545 AM PST TUE FEB 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

LOW PRESSURE SYSTEM WILL MOVE INLAND ACROSS NORTHERN CALIFORNIA
TODAY. PERIODS OF HEAVY SNOW WILL CONTINUE ACROSS THE NORTHERN
MOUNTAINS AND WEST SLOPES OF THE NORTHERN SIERRA NEVADA.
THUNDERSTORMS WILL BE POSSIBLE IN THE CENTRAL VALLEY...ESPECIALLY
THIS AFTERNOON AND A FEW MAY BE RATHER STRONG.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

ANOTHER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF PRECIPITATION TO
THE REGION OVER THE WEEKEND...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.